MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EMBOLD FIBERED DETACHABLE COIL SYSTEM; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION EMBOLD FIBERED DETACHABLE COIL SYSTEM; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83910
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/23/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
B3 - date of event: the event date was approximated to (b)(6) 2024 based on the date that boston scientific first became aware of the event.Device analysis: returned product consisted of an embold delivery wire.No other components were returned.Microscopic analysis showed that the coil was separated from the distal coupler.The distal coupler showed a slight bend.Inspection of the remainder of the device revealed no other damage or irregularities.The complaint was confirmed for insertion issues.
 
Event or Problem Description
Reportable based on device analysis completed on (b)(6) 2024.It was reported that the coil was difficult to insert into the microcatheter.An embold fibered detachable coil system was selected for use to treat a bleed.The embold coil was attempted to be inserted into the non-boston scientific microcatheter with intermittent flushing, but the coil would not advance.Use of the embold coil was abandoned, and it was determined that a coil was not necessary to treat the bleed.There were no reported patient complications.However, device analysis revealed that the distal coupler had detached from the main coil.

Brand Name
EMBOLD FIBERED DETACHABLE COIL SYSTEM
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key19299445
Report Number2124215-2024-25116
Device Sequence Number17646312
Product Code KRD
UDI-Device Identifier00191506010485
UDI-Public00191506010485
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/05/2026
Device Model Number83910
Device Catalogue Number83910
Device Lot Number0032368218
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/01/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/25/2024
Initial Report FDA Received Date05/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown